• thyroid

    Asked by jojosmom on Saturday, March 23, 2013


    Last week I had posted about having eye problems, my dr said it was a chemo side effect but also wanted to check my thyroid levels. One came back 74.7 and normal is 0-9. Has anyone had thyroid problems? Could this be why I have gained 15 lbs in 3 months?

    4 Answers from the Community

    4 answers
    • nancyjac's Avatar

      Yes, I have auto-immune thyroiditis that went undiagnosed for years, long before I had chemo. I gained a lot of weight, developed debilitating fatigue, and became prone to every bug and virus around. I took just about a year to get it under control and well managed after it was finally diagnosed. Now as long as I take my HRM (hormone replacement medication), levothyroxine, I am symptom free.

      over 3 years ago
    • Ydnar2xer's Avatar

      I have read about the controversy whether radiation can lead to thyroid problems. Most studies insist it can't, because the treatment is so specific to the cancer site. However, I had NO problems with my thyroid until after I underwent 35x radiation in 2003. After that, I had to have a partial thyroidectomy and am also like Nancyjac, in that I have to take levothyroxine every day now. Who knows whether the radiation caused my problems or not? I seem to have "bad luck" in health issues!

      over 3 years ago
    • GregP_WN's Avatar

      My ENT oncologist said after I was done with radiation the head and neck, mainly throat, for tonsil cancer, that I would have to watch my thyroid levels from now on. Sure enough the first time it was checked after radiation was done it was high. Now on the medication also, it has risen once even while I have been taking the levothyroxine, increase my dosage, doing ok now.

      over 3 years ago
    • Tracy's Avatar

      The thyroid is very sensitive to changes, especially radiation and the poison that is chemo. It is responsible for an amazing amount for things in your body, your metabolism (weight gain or loss), temperature control, balance, anxiety, depression. The dry eyes is probably dry eye, a problem with people who have thyroid issues. So the answer is Yes this could be why you have gained weight. Tracy

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.